Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


a tough diagnositc problem
Jul 15, 2007

Dr

I was diagnosed 17 months ago now after being very ill with weight loss, dry cough, KS, sweats etc and CD4 136 12% VL>100,000. Started on Sustiva/Truvada immediately and eventually after 9 month achieved VL<40 CD4 320 18%. Currently VL <40 CD4 380 20%. Weight increase, KS reduction/fading, no cough, no sweats and returned to work full time. Thats the good news. However I experience morning loose stools, poor sleep because of the meds but I can put up with that - its keeping me alive. However recently I have experienced really severe pain in my left lower abdomen, going right to my groin area often following the loose bowel movement. I have had x rays which showed nothing, kidney function test that showed nothing but a blood test that showed low Albumin levels. A urine test showed no infection and the hospital seems lost to explain it. Age 39 male non smoker, don't really drink, no drugs and 100% adherent. Any suggestions?

Response from Dr. Pierone

Since your symptoms involve left lower abdominal pain and diarrhea it seems logical to raise the possibility of colonic inflammation - colitis. Sometimes pain originating in the colon may radiate to the groin.

The medical evaluation of your problem might include stool studies to rule out infection and inflammation, colonoscopy, and a CT scan of the abdomen. The decision to proceed with these tests, and the order in which they are done should be discussed with your clinician.

I wish you the best of luck and please let us know how things turn out.



Previous
Starting HIV Meds Early
Next
When i relocate back to the usa...?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement